RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. RAN. Ser. Mat., 2014, Volume 78, Issue 4, Pages 3–18 (Mi izv8128)  

This article is cited in 11 scientific papers (total in 11 papers)

Monotone path-connectedness and solarity of Menger-connected sets in Banach spaces

A. R. Alimov

M. V. Lomonosov Moscow State University, Faculty of Mechanics and Mathematics

Abstract: We prove that every boundedly compact $\operatorname{m}$-connected (Menger-connected) set is monotone path-connected and is a sun in a broad class of Banach spaces (in particular, in separable spaces). We show that the intersection of a boundedly compact monotone path-connected ($\operatorname{m}$-connected) set with a closed ball is cell-like (of trivial shape) and, in particular, acyclic (contractible in the finite-dimensional case) and is a sun. We also prove that every boundedly weakly compact $\operatorname{m}$-connected set is monotone path-connected. In passing, we extend the Rainwater–Simons weak convergence theorem to the case of convergence with respect to the associated norm (in the sense of Brown).

Keywords: sun, acyclic set, cell-like set, monotone path-connected set, Menger connectedness, $d$-convexity, Menger convexity, Rainwater–Simons theorem.

Funding Agency Grant Number
Russian Foundation for Basic Research 13-01-00022


DOI: https://doi.org/10.4213/im8128

Full text: PDF file (573 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2014, 78:4, 641–655

Bibliographic databases:

Document Type: Article
MSC: Primary 41A65; Secondary 52A01
Received: 15.05.2013
Revised: 18.10.2013

Citation: A. R. Alimov, “Monotone path-connectedness and solarity of Menger-connected sets in Banach spaces”, Izv. RAN. Ser. Mat., 78:4 (2014), 3–18; Izv. Math., 78:4 (2014), 641–655

Citation in format AMSBIB
\Bibitem{Ali14}
\by A.~R.~Alimov
\paper Monotone path-connectedness and solarity of Menger-connected sets in Banach spaces
\jour Izv. RAN. Ser. Mat.
\yr 2014
\vol 78
\issue 4
\pages 3--18
\mathnet{http://mi.mathnet.ru/izv8128}
\crossref{https://doi.org/10.4213/im8128}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3288400}
\zmath{https://zbmath.org/?q=an:1303.41018}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2014IzMat..78..641A}
\elib{http://elibrary.ru/item.asp?id=21826426}
\transl
\jour Izv. Math.
\yr 2014
\vol 78
\issue 4
\pages 641--655
\crossref{https://doi.org/10.1070/IM2014v078n04ABEH002702}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000344454600001}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84907303606}


Linking options:
  • http://mi.mathnet.ru/eng/izv8128
  • https://doi.org/10.4213/im8128
  • http://mi.mathnet.ru/eng/izv/v78/i4/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. R. Alimov, “The Rainwater–Simons weak convergence theorem for the Brown associated norm”, Eurasian Math. J., 5:2 (2014), 126–131  mathnet
    2. A. R. Alimov, “Vypuklost ogranichennykh chebyshevskikh mnozhestv v konechnomernykh prostranstvakh s nesimmetrichnoi normoi”, Izv. Sarat. un-ta. Nov. ser. Ser. Matematika. Mekhanika. Informatika, 14:4(2) (2014), 489–497  mathnet
    3. A. R. Alimov, I. G. Tsar'kov, “Connectedness and other geometric properties of suns and Chebyshev sets”, J. Math. Sci., 217:6 (2016), 683–730  mathnet  crossref  mathscinet
    4. A. R. Alimov, “On finite-dimensional Banach spaces in which suns are connected”, Eurasian Math. J., 6:4 (2015), 7–18  mathnet
    5. A. R. Alimov, I. G. Tsar'kov, “Connectedness and solarity in problems of best and near-best approximation”, Russian Math. Surveys, 71:1 (2016), 1–77  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    6. I. G. Tsar'kov, “Local and global continuous $\varepsilon$-selection”, Izv. Math., 80:2 (2016), 442–461  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    7. I. G. Tsar'kov, “Continuous $\varepsilon$-Selection and Monotone Path-Connected Sets”, Math. Notes, 101:6 (2017), 1040–1049  mathnet  crossref  crossref  mathscinet  isi  elib
    8. A. R. Alimov, “Selections of the metric projection operator and strict solarity of sets with continuous metric projection”, Sb. Math., 208:7 (2017), 915–928  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    9. I. G. Tsar'kov, “New Criteria for the Existence of a Continuous $\varepsilon$-Selection”, Math. Notes, 104:5 (2018), 727–734  mathnet  crossref  crossref  isi  elib
    10. A. R. Alimov, “Selections of the best and near-best approximation operators and solarity”, Proc. Steklov Inst. Math., 303 (2018), 10–17  mathnet  crossref  crossref  isi  elib
    11. I. G. Tsar'kov, “Weakly monotone sets and continuous selection from a near-best approximation operator”, Proc. Steklov Inst. Math., 303 (2018), 227–238  mathnet  crossref  crossref  isi  elib
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:406
    Full text:39
    References:39
    First page:32

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019